Neurology Expert Forum
VISUAL DISTRUBANCES - OPTHALMOLOGIST CANT EXPLAIN
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

VISUAL DISTRUBANCES - OPTHALMOLOGIST CANT EXPLAIN

I am experiencing some disturbing problems with my vision and would value some advice on the following:

Related Discussions
Avatar_n_tn
One of the possibilities is retinal pathology, especially as oyu are diabetic, but you have already had this evaluated?

The migraine aura is usually more episodic, and assocaited with headache, alhtough in older people it can occur without headache. Classic migraine visual auras include shimmering colors and lights, ziz-zag line, fortifications spectra (square block lines). There is also usually sensitivity to bright light, sound or smell.

Seizures from the occipital/visual centers can also cause similar symptoms, but again are more episodic and unlikely to be constant. This can be evaluated for with an EEG.

Considering the 'head noises' and the fact that you are diabetic and prone to vascular disease, a look at your intracranial vessels by MRI might be considered by your doctgor to look for any blockages.

Next time it gets bad, have somebody take your blood pressure, and glucose, and report this to your doctor.

Good luck
12 Comments
Blank
Avatar_m_tn
could be drug side effect....antidepressants???
Blank
Avatar_n_tn
Hi - thanks for posting your comment. I'm not on any anti depressents (although the way these things are making me feel it won't be too long...).  I am on a cocktail of five drungs to control my diabetic condition, but the problems go back prior to me taking any medication.
Blank
Avatar_n_tn
re auras.  My mom had those visual disturbances. they were classified as non headache migraine auras.  It had nothing to do with her eyes. However, she did see a cardiologist. You would want to know that the blood is flowing normally to the brain.
(She was on vioxx for arthritis, and various blood pressure meds at the time.)  She can feel an "episode" coming on now, and she stops reading, lies down in a darkened room to let it pass. Newspaper print and bright sunlight seemed to be triggers for her, as well as over-all fatigue and anxiety about up-coming projects and such.
Blank
Avatar_n_tn
Hi!  Thanks for that comment.  It's interesting because I'm on medication to control blood pressure which would have been high around the time this stuff started happending - definately something to look into...
Blank
Avatar_n_tn
I have a concern thats been on my mind for a while. I've had some
side effects latley from my meds. i'm on paxil, vivelle dot, and
Blank
Avatar_n_tn
mercury and heavy metals can cause some of these symptoms.  Have you had dental work lately?  Do you eat tuna or fish?  Have you had a flu shot or other vaccine?

Patients have complained of sensitivity to light that causes blind type spots in their vision and when they close their eyes they see the same blind spot as bright and illuminated.  

Chelation can remove these metals and correct this.
Blank
Avatar_n_tn


  Hi,


     My name is Kevin and I too have very wierd visual disturbances, have had them for many years...going on 14 years or so now. Anyway I first thought something was very wrong and went to evey doc that would look at me. I went to an opthomologist, a specialist who did a flouricine angiogram, then to the top. A nero opthomologist. All things considered the nero guy told me that some people just have strange things in thier vision and there is no explanation. As I stated before it has been quite some time since all this started and it has gotten worse as I have gotten older, I have no doubt I will not see well in my later years. I have 20/10 vision corrected so accuity is not affected. My symptoms are as follows, bear with me as I am trying to describe something no one else has ever seen and that is tough as you well know.

Okay, I have millions of little dots floating in my vision, not floaters (little bits of protien) these swim around and across my field of vision independently and do not dart away when looked at. This is much worse when looking at a bright solid background like a clear blue sky. Some images such as T.V. get burned into my vision for much longer than normal, a few seconds maybee, just like looking at the sun. Also when I sneeze hard enough those little dots, well they become very big and bright. In the dark besides becoming night blind because of this I have the static you mentioned, well best way to describe it realy. I have irregular pictures and it is quite fuzzy, I cannot do this one justice so I will move on. The latest and most annoying thing is things bouncing. Its like someone showing you a movie on thier camcorder and then ever so minutely shaking it while you look at it, this causes motion sickness sometimes and bugs me to no end. I did go back to the doc and guess what, nothing wrong, no explanation so as I pretty much predicted another brick in the wall of unexplained eye phenomona for me. There is a known disorder where you brian percieves motion but your eyes are not moving as that is exactly what you would swear they were doing. It is unfortunatley uncurable so what is the point of getting it diagnosed is my position so I never went to see the other doc that this one suggested, more MRI and CT and waste of my time.

    So I guess my purpose for responding to this is A) you are one of the VERY few people I have ever met that had unusual visual disturbances that were not blamed on migranes (migraines), blood pressure, or Diabetes and also posted something in a message board. B) to let you know your not alone buddy.

Good luck with all
Kevin
Blank
Avatar_n_tn
Hi Kevin! Thanks for the posting mate - UK equivalent of buddy. I think that what we've described between us is something known as 'Visual Snow' and guess what? There are more people going through this than you might believe. There is a forum at www.visualsnow.com -  it might be of some comfort to share your experiences or you might just choose to get on with your life. Either way take care.
Blank
Avatar_n_tn
Can anyone help me with finding a top neuro-opthamologist? Especially one in the southwestern US. I live in Arizona. My wife has very serious eye problems ever since she suffered a ruptured brain aneurysm on the basilar tip last March.
We have seen one here, but would like a second opinion, as the news is not good.
Thank you.
Blank
Avatar_n_tn
Rusty,
I am a registered nurse in the Chicago area.  I work with a retinal opthalmologist group.  University of Chicago Hospitals in Chicago is regarded top in our nation, especially in neuro related fields.  I'm not sure of a neuro-ophthalmologist in your area, however if you contact the above, they will be able to refer you to one in your area.  Good luck to you and your wife!

University of Chicago Hospital - 773-702-1000
Neuro Dept.-  773-702-6222
Ophthalmology Dept.-  773-702-3937
Blank
Avatar_f_tn
I don't know if you will see this post or not tamhe. I saw your comments about you was having side effects from your meds. I too am having side effects. Please read my post on hysterectomy. Are you having ANY of these. Thank you.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank